Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 24, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 6, 2020, 3:17 PM MDT for 15 counties in Colorado. It took effect at May 7, 2020, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 3:17 PM MDT (21:17 UTC)
- In effect from
- May 7, 2020, 11:00 AM MDT
- Expired
- May 7, 2020, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 109 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS85 KPUB 062117 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 317 PM MDT Wed May 6 2020 Corrected to add timing in headline for Red Flag warning tomorrow. ...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW... ...A RED FLAG WARNING is in effect from 1 PM this afternoon through 8 PM this evening for gusty winds, low relative humidity and dry fuels for fire weather zone 224, which includes all of the San Luis Valley... ...A RED FLAG WARNING has been issued from 11 AM to 8 PM Thursday for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222 and 225 through 230, which includes the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller and Fremont Counties, and the Interstate 25 corridor... COZ224-071300- /O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ /O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ /O.CON.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 317 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... . ..RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...For the rest of today, southwest 10 to 20 mph with gusts to 30 mph. For tomorrow, Northwest 25 to 35 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Temperatures...In the 70s * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>230-071300- /O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/ /O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 317 PM MDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MDT Thursday. * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 5 percent. * Temperatures...In the 80s plains, 70s valleys and 60s mountains. * Impacts...The potential for extreme fire behavior will be high tomorrow. DO NOT BURN! Use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
5 follow-up statements
218 WWUS85 KPUB 070201 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 801 PM MDT Wed May 6 2020 ...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW... ...A RED FLAG WARNING is in effect from 11 AM to 8 PM Thursday for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222 and 225 through 230, which includes the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller and Fremont Counties, and the Interstate 25 corridor... COZ224-071815- /O.EXP.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/ /O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 801 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...West 25 to 35 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>230-071815- /O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 801 PM MDT Wed May 6 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229 AND 230... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229 and 230. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...The potential for extreme fire behavior will be high tomorrow. DO NOT BURN! Use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
019 WWUS85 KPUB 070953 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 353 AM MDT Thu May 7 2020 ...A RED FLAG WARNING is in effect from 11 AM this morning to 9 PM this evening for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222 and 225 through 233, which includes the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller, Fremont, El Paso, Pueblo, Huerfano, Las Animas, Crowley and Otero Counties... COZ231>233-080200- /O.EXB.KPUB.FW.W.0024.200507T1700Z-200508T0300Z/ Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 353 AM MDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 231...232 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 9 PM MDT this evening. * Affected Area...Fire Weather Zones 231...232 and 233. * Winds...North to northeast 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...5 to 10 percent. * Impacts...Conditions will be extremely favorable for the rapid growth and spread of fires. DO NOT BURN! Th use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-224>230-080200- /O.EXT.KPUB.FW.W.0024.200507T1700Z-200508T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 353 AM MDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229 AND 230... * Affected Area...Fire Weather Zones 221...222...224...225... 226...227...228...229 and 230. * Winds...Northwest 20 to 30 mph with gusts 40 to 50 mph. Winds along the Interstate 25 corridor will shift north to northeast 20 to 30 mph with gusts to 40 mph by this evening. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be extremely favorable for the rapid growth and spread of fires. DO NOT BURN! Th use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
656 WWUS85 KPUB 072023 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 223 PM MDT Thu May 7 2020 ...A RED FLAG WARNING is in effect until 9 PM today for gusty winds, low relative humidity values and dry fuels for fire weather zones 221...222...223 and 225 through 233, which includes the Eastern San Juan and La Garita Mountains, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller, Fremont, El Paso, Pueblo, Huerfano, Las Animas, Crowley and Otero Counties... COZ223-080300- /O.EXA.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 223 PM MDT Thu May 7 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 223... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels which is in effect until 9 PM MDT this evening. * Affected Area...Fire Weather Zone 223, mainly below 9500 feet. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be extremely favorable for the rapid growth and spread of fires. DO NOT BURN! Th use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-224>233-080300- /O.CON.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 223 PM MDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...224...225...226...227...228...229...230...231... 232 AND 233... * Affected Area...Fire Weather Zones 221...222...224...225... 226...227...228...229...230...231...232 and 233. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be extremely favorable for the rapid growth and spread of fires. DO NOT BURN! Th use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
847 WWUS85 KPUB 072050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 250 PM MDT Thu May 7 2020 ...A RED FLAG WARNING is in effect until 9 PM today for gusty winds, low relative humidity values and dry fuels for fire weather zones 221 through 233, which includes the Eastern San Juan and La Garita Mountains, the San Luis Valley, the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains, Teller, Fremont, El Paso, Pueblo, Huerfano, Las Animas, Crowley and Otero Counties... ...A Red Flag Warning has been issued from 2 PM until 8 PM Friday, for gusty winds, low relative humidity, and dry fuels for fire weather zones 223 and 224, which includes the Eastern San Juan and La Garita Mountains and the San Luis Valley... COZ223-224-081300- /O.NEW.KPUB.FW.W.0025.200508T2000Z-200509T0200Z/ /O.CON.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 250 PM MDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 223 AND 224... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 223 AND 224... A Red Flag Warning remains in effect today until 9 PM for gusty winds, low relative humidity, and dry fuels. The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels, which is in effect from 2 PM to 8 PM MDT Friday. * Affected Area...Fire Weather Zones 223 and 224. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 5 percent. * Impacts...Conditions will be extremely favorable for the rapid growth and spread of fires. DO NOT BURN! The use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>233-080300- /O.CON.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 250 PM MDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229...230...231...232 AND 233... * Affected Area...Fire Weather Zones 221...222...225...226... 227...228...229...230...231...232 and 233. * Winds...North 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be extremely favorable for the rapid growth and spread of fires. DO NOT BURN! The use of outdoor equipment which could potentially cause a spark is NOT advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
218 WWUS85 KPUB 080301 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 901 PM MDT Thu May 7 2020 ...A Red Flag Warning is in effect from 2 PM until 8 PM Friday, for gusty winds, low relative humidity, and dry fuels for fire weather zones 223 and 224, which includes the Eastern San Juan and La Garita Mountains and the San Luis Valley... COZ223-224-081915- /O.EXP.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/ /O.CON.KPUB.FW.W.0025.200508T2000Z-200509T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 901 PM MDT Thu May 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224... ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224... * Affected Area...Fire Weather Zones 223 and 224. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 4 percent. * Impacts...Conditions will be favorable for the rapid growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-222-225>233-080415- /O.EXP.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 901 PM MDT Thu May 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227... 228...229...230...231...232 AND 233... Temperatures will cool and humidities increase behind the cold front this evening...therefore the Red Flag Warning for the southeast mountains and adjacent plains has been allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 3:02 PM MDT, 15 minutes earlier.
Area forecast discussion, May 6, 3:02 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 302 PM MDT Wed May 6 2020 .SHORT TERM...(This evening through Thursday) Issued at 300 PM MDT Wed May 6 2020 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TOMORROW... Currently A very nice day across the region. Temperatures were in the 60s to lower 70s across the plains with 60s in the valleys/40s and 50s mtns. Except for some wispy scattered cirrus clouds, skies were sunny. On the large scale, a band of high clouds were noted just to our NW. These clouds were in advance of a very well defined and sharp short wave that was over the Pacific Northwest. Rest of Today and Tonight... Synoptically forced upslope flow will increase this afternoon and evening in advance of the strong short wave moving towards the region. Anticipate southeast winds of 15 to 25 mph with higher gusts will develop over the plains. These winds will slacken this evening over the I-25 corridor region but will remain rather brisk across the far eastern plains well into the evening hours. Temps will fall into the 50s and eventually 40s towards morning. Besides some high clouds increasing over the region it will remain dry. Later tonight, surface cyclogenesis will spin up over the southeast plains. This will allow a surface trough to develop with winds becoming northerly/N-NWly along the I-25 corridor with steady SE winds over the far eastern plains. Tomorrow... Shortly after sunrise, Cool front associated with the mid level trough will move south of the Palmer Divide and dive southward through the rest of the morning hours. Winds over the plains east of the I-25 corridor will become N-NEly while over the mtns, sfc winds will increase and become gusty from the NW. Along the I-25 a rather complex sfc wind convergence pattern will set up, with this boundary dividing the strong NNW flow over the higher terrain from the northeasterly flow over the plains. Guidance shows this boundary gradually shifting east with time as the day progresses. Even though relatively cooler air will be moving into the area, dwpts will be quite low so we are likely going to see critical fire weather conditions over the I-25 corridor tomorrow. Critical fire weather conditions are near 100% certain given the dry air which is over the higher terrain. Likewise...Red Flag warnings are now in effect for a good part of the area tomorrow. Except for the winds, tomorrow is going to be a rather nice day, with max temps reaching into the 70s to around 80 across the plains. Given the very low dewpts and gusty winds tomorrow...the fire weather danger over the area tomorrow is going to be a lot higher than the past couple of weeks as the winds will be quite brisk and the RH values will be in the single digits (Note that the experimental HRRR has dewpts in the negative single digits downsloping over the mtns/plains interface). DO NOT BURN tomorrow and dont do anything outside that could cause a spark! .LONG TERM...(Thursday night through Wednesday) Issued at 300 PM MDT Wed May 6 2020 Thursday night and Friday...The cold front passage on Thu will usher in much cooler air for the forecast area through Fri, with lows Thu night forecast to be in the upper 20s to mid 30s for the high valleys, and in the 30s for the plains. Under northwest flow aloft, aftn highs Fri are expected to be in the 60s for the high valleys, and mid 50s to mid 60s for the plains. Though conditions will remain dry, there is the outside chance for some cloud development and a shower or two over the mts in the aftn. Saturday...Northwest flow aloft continues, with another upper disturbance crossing MT and the Dakotas early Sat. This will push another weak cold front south into CO, but the increased air flow at the surface may actually serve to boost temps a few degrees. There is still the possibility of isolated convection over the mts in the aftn, but overall is should be a beautiful day. Look for highs in the mid 60s to lower 70s for most locations. Sunday through Tuesday...A ridge of high pressure over the desert sw and the Great Basin will break down as it gradually edges eastward across the Four Corners and CO. This will allow more moisture to slip into the region, and models indicate that there will be a definite increase in shower and storm potential across the entire state through the first part of the work week. Plan on high temps each day in the mid 60s to mid 70s for most locations, with the mercury starting to warm by Tue. Wednesday...Long range models are pointing to an increase in southwest flow aloft across the Four Corners by midweek, with pcpn chances diminishing. Look for temps by Wed to start climbing back up into the 80s for the plains, and the 70s for the high valleys. Moore && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 300 PM MDT Wed May 6 2020 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. For tomorrow, strong northwest winds are likely at the TAF sites, especially from late morning into the afternoon hours. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Thursday for COZ221-222- 224>230. Red Flag Warning until 8 PM MDT this evening for COZ224. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, May 6, 10:57 AM MDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1057 AM MDT Wed May 6 2020 COZ058>089-093>099-071700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1057 AM MDT Wed May 6 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Dangerous fire weather conditions are expected over the San Luis Valley this afternoon due to low humidity values, gusty winds and dry fuels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High fire danger is likely over the San Luis Valley, the Pikes Peak region, southern Sangre de Cristo mountains and Interstate 25 corridor on Thursday. Any outdoor burning is strongly discouraged. Isolated thunderstorms will be possible over mainly the eastern mountains each afternoon from Thursday through Sunday, with storms becoming more numerous across much of the region on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed through tonight. Hodanish
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.